Saturday, December 01, 2007


I've done a little research into the drug Lovenox which I'm taking by injection daily.

One website I visited indicated Lovenox is made from the mucus in pig intestines. Ewwwwwwwwwwwwww. I checked it out further. This one seems to confirm it.

So now I have pig floating around in my body. Oinking is not listed among the side effects.

The drug is injected "in your belly" as the nurse told me and then demonstrated. Why there? She seemed to be reaching for an inventive answer which came off sounding as though she had no idea what she was doing. I'm beginning to understand, though. If they injected this stuff in your butt, and then you sat down, the bruise would spread widely. You can't rub the injection site let alone sit on it. If they injected it in your arm, you wouldn't be wearing short sleeves even in 90 deg. weather.

The bruise on my belly from yesterday's injection is 4-1/2 inches by 3 inches. Each day the bruise at the injection site has been larger than the day before. I wonder what today's is going to look like?

The bright idea from our medical establishment was that I would inject this drug in my belly twice a day. I promptly nixed that notion considering I'd be laid out flat on my back before I got the needle out. Next idea was that I would come to the hospital twice a day for the injections. That one bit the dust as well when I said "It's not going to happen." We settled on my arrival at the hospital once a day for one larger injection instead of two smaller ones.

This drug has another interesting complication. It's neutralized by Vitamin K. Which is in every green vegetable. Which means that to keep the levels constant in your bloodstream you either eat no green vegetables or eat the same amount of them each day. The nurse suggested I should go online to find what is considered one serving of each of vegetable so that I could keep them constant. Guess what, they tell you about the pig in those websites.

Needless to say after 30+ hours of no sleep I was not in the proper frame of mind to hear this development. After I told the nurse how this sat from my perspective, she told me to just go on doing what I always did and we would work with it.

I have not gone back on the Femara yet. Last night I took Pamprin in order to get some sleep because another sleepless night was more than I could deal with. Pamprin, of course, is on the list of drugs that don't interact well with blood thinners.

The way I see it, cancer is a death sentence. Once you face that reality, small stuff like broccoli and aspirin are not even worth thinking about. So I'm doing what the nurse suggested and living the way I always did.

Which means that this morning I feel a little more human after actually sleeping for a few hours straight.

Oink, oink.

This page is powered by Blogger. Isn't yours?

Weblog Commenting by HaloScan.com

<< # St. Blog's Parish ? >>